MDJunction - People Helping People
 
Ask a Question
02/27/2012 02:54 PM

Saphris for the High-Functioning Bipolar?

bpdiaries
Posts: 290
Member

After suffering really bad depression and suicidal thoughts I finally broke down and pulled my ace out of the pocket and saw one of my pdoc np's. I've been through the wringer the last month or two with being jobless, almost homeless, and pretty much hopeless. I had previously tried Saphris for a couple of days and it helped but made me so tired.

He thinks the Lithium I'm taking is not enough and was worried I'd get worse so he gave me Saphris again 5mg @ night to try out since I'm not working. I guess the idea is to acclimate while my life is on cruise-control and hopefully stabilize me.

My question is for anyone on Saphris right now. After getting used to the sleepiness are you able to function? I've tried other atypicals but could not function and was a drooling zombie. Any suggestions you can provide for waking up at my typical 8-9am so I can job hunt and run errands?

Any horror stories you want to share?

I'm going to give this med an honest try as I'm running out of options to stay stable and the recent events have brought me to rock-bottom.

Reply

02/27/2012 03:15 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

I'm glad you are giving this a try. I do hear that it does make you tired, but goes away in time usually. I'm glad you were able to see the NP and get something. It is good though since you aren't working that you can get used to the medication and will hopefully stabilize you. I'm not taking Saphris, but I am here to support you. I'm sure others that are on this will come and comment to help you out with your questions. You are doing good by getting more help with the medications. Smile

02/27/2012 03:16 PM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

People seem to have strong feelings about Saphris either way. I took it for a short while as a planned transitional med and was happy with it. Yes, the sleepiness went away and I was able to function. I didn't have any negative side effects from it. I hope you have a positive experience with it and that it meets your needs.

02/27/2012 03:22 PM
IDoNotKnow
IDoNotKnow  
Posts: 23925
VIP Member

I took Saphris for awhile and had extreme sleepiness the first day but that was it as long as I had a cup of coffee in the morning. I took 10mg in the morning and 10mg at night. Good luck. I hope this medication works for you!

02/27/2012 03:39 PM
bpdiaries
Posts: 290
Member

Idonotknow:

Why did you come off of it?


02/27/2012 03:47 PM
IDoNotKnow
IDoNotKnow  
Posts: 23925
VIP Member

I stopped it because I tried to decrease it. I was okay for a little while and then ran into a lot of problems hearing voices. I was a little desperate so I took a little more. That didn't work so a little longer I took even more. After that I was a complete and total mess. I don't remember everything that happened but I sat on my bed rocking and felt like I was going to explode. I couldn't even speak or communicate. I was not able to take it after that. Do NOT try to take too much of that medication. I strongly regretted it! Be careful.

02/27/2012 03:50 PM
sarahtroy
sarahtroy  
Posts: 14315
Group Leader
I'm an Advocate

Oh, My psychiatrist put me on it with the intention of keeping me on it just about 2-3 months while waiting until my new insurance coverage for Abilify kicked in. I actually did not have insurance coverage for either drug, but my psychiatrist had enough samples of Saphris to cover me for 2-3 months. I have very severe depression and he wanted to put me on Abilify because of it's antidepressant properties.

P.S. Ooops! I guess you weren't talking to me. lol Blush

Post edited by: sarahtroy, at: 02/27/2012 03:54 PM


02/27/2012 03:59 PM
queenbean
queenbean  
Posts: 976
Member

I'm on Saphris and take it only at night. Originally I was on 10mg in the morning and 10 at night, but it made me too sleepy in the morning - I was so foggy. We tried cutting the morning dose to 5mg, but I was still sleepy. I know take 15mg at night and have no problems with it. It works well to control the mania. I have two small children and still have to get up with them at night occasionally. I am usually able to manage OK. I am definitely much groggier during the first half of the night.

03/18/2012 05:00 PM
bpdiaries
Posts: 290
Member

Update on this..

My NP won't see me because I had filed a medical board complaint against my Pdoc for violating patient/physician confidentiality so no more free samples of Saphris. Had to put off the trial.

The NP did sign-off on the Merck PAP so I could get Saphris free for a year. The first 60 days worth came in the mail 2 days ago. Going to give it a go here soon and see if it helps now that I have a good cache of the med.


03/21/2012 06:38 AM
eawaters04
Posts: 281
Member

I'm sorry to hear that your NP will not see you. But I do hope the Saprhis helps you. It helped me, I take it all at night so I won't be groggy during the day. Are you going to try and find another doctor?
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved